Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2017, 6:38 PM CDT for 6 counties in Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 6:38 PM CDT (23:38 UTC)
- Expired
- May 19, 2017, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WUUS53 KLSX 192338
SVRLSX
MOC019-027-051-073-139-151-200030-
/O.NEW.KLSX.SV.W.0088.170519T2338Z-170520T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
638 PM CDT FRI MAY 19 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Cole County in central Missouri...
Southeastern Boone County in central Missouri...
Southwestern Montgomery County in east central Missouri...
Callaway County in central Missouri...
Osage County in central Missouri...
Gasconade County in east central Missouri...
* Until 730 PM CDT.
* At 637 PM CDT, severe thunderstorms were located along a line
extending from near Ashland to Westphalia to 8 miles north of
Doolittle, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jefferson City, Fulton, Ashland, Holts Summit, Owensville, Linn,
Belle, Taos, New Bloomfield, Bland, Freeburg, Chamois, Westphalia,
Lake Mykee Town, Rich Fountain, Williamsburg, Mount Sterling, Lake
Mykee, Drake and Gasconade.
This includes Interstate 70 in Missouri near exit 161.
This also includes Clarks Hill/Norton Historic Site and Jefferson
Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3875 9235 3897 9164 3821 9137 3821 9153
3815 9153 3815 9164 3829 9165 3829 9204
3840 9207 3854 9216
TIME...MOT...LOC 2337Z 255DEG 40KT 3874 9231 3843 9203 3806 9190
HAIL...0.75IN
WIND...60MPH
$$
Glass3 follow-up statements
874
WWUS53 KLSX 192356
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
656 PM CDT FRI MAY 19 2017
MOC019-051-200006-
/O.CAN.KLSX.SV.W.0088.000000T0000Z-170520T0030Z/
Cole MO-Boone MO-
656 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLE AND
SOUTHEASTERN BOONE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3881 9215 3881 9214 3897 9164 3821 9137
3821 9153 3815 9153 3815 9164 3829 9165
3829 9190 3856 9202 3856 9200 3857 9202
3874 9218
TIME...MOT...LOC 2356Z 255DEG 40KT 3879 9208 3848 9180 3811 9167
$$
MOC027-073-139-151-200030-
/O.CON.KLSX.SV.W.0088.000000T0000Z-170520T0030Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
656 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MONTGOMERY...CENTRAL CALLAWAY...OSAGE AND GASCONADE
COUNTIES...
At 656 PM CDT, severe thunderstorms were located along a line
extending from near New Bloomfield to near Linn to 8 miles northwest
of St. James, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fulton, Holts Summit, Owensville, Linn, Belle, New Bloomfield, Bland,
Freeburg, Chamois, Lake Mykee Town, Rich Fountain, Williamsburg,
Mount Sterling, Lake Mykee, Drake, Gasconade, Mokane, Morrison,
Canaan and Portland.
This includes Interstate 70 in Missouri near exit 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3881 9215 3881 9214 3897 9164 3821 9137
3821 9153 3815 9153 3815 9164 3829 9165
3829 9190 3856 9202 3856 9200 3857 9202
3874 9218
TIME...MOT...LOC 2356Z 255DEG 40KT 3879 9208 3848 9180 3811 9167
HAIL...0.75IN
WIND...60MPH
$$
Glass293
WWUS53 KLSX 200010
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
710 PM CDT FRI MAY 19 2017
MOC027-073-139-151-200030-
/O.CON.KLSX.SV.W.0088.000000T0000Z-170520T0030Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
710 PM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN CALLAWAY...EASTERN OSAGE
AND GASCONADE COUNTIES...
At 710 PM CDT, severe thunderstorms were located along a line
extending from near Fulton to near Chamois to near Mount Sterling to
near Bland, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fulton, Owensville, Linn, Belle, Bland, Chamois, Williamsburg, Mount
Sterling, Drake, Gasconade, Mokane, Morrison, Canaan, Portland, Bay,
Reform and Steedman.
This includes Interstate 70 in Missouri near exit 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3885 9200 3897 9164 3821 9137 3821 9153
3815 9153 3815 9164 3829 9165 3829 9181
3855 9187 3874 9195
TIME...MOT...LOC 0010Z 254DEG 44KT 3886 9185 3870 9171 3851 9162 3827
9162
HAIL...<.75IN
WIND...60MPH
$$
Glass766
WWUS53 KLSX 200030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
730 PM CDT FRI MAY 19 2017
MOC027-073-139-151-200040-
/O.EXP.KLSX.SV.W.0088.000000T0000Z-170520T0030Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
730 PM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN CALLAWAY...EASTERN OSAGE AND GASCONADE COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A tornado watch remains in effect until 1000 PM CDT for central and
east central Missouri.
LAT...LON 3885 9200 3897 9164 3821 9137 3821 9153
3815 9153 3815 9164 3829 9165 3829 9181
3855 9187 3874 9195
TIME...MOT...LOC 0030Z 255DEG 40KT 3892 9158 3876 9144 3857 9135 3833
9135
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:39 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 19, 3:39 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 339 PM CDT Fri May 19 2017 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 338 PM CDT Fri May 19 2017 New tornado watch has just been issued for much of central and parts of east central Missouri along the quasi-stationary front. Latest GOES-16 imagery is showing cloud streets ahead of a QLCS over southwest Missouri. This is south of the stationary front that extends front south of Kansas City and Columbia to north of St. Louis. The atmosphere has destabilized to the south of the warm front with MLCAPES now between 500-2000 J/kg. Deep layer shear is also sufficient for severe storms including supercells and organized multi-cells including the QLCS. Runs of the CAMS have been showing one QLCS moving across the CWA this evening and another moving across the CWA late tonight. There will the potential for all hazards with these storms. There could also be some locally heavy rainfall across the area. Showers and thunderstorms will begin to move out of the area on Saturday from west to east as a cold front begins to move across the area. Britt .LONG TERM... (Saturday Night through Next Friday) Issued at 338 PM CDT Fri May 19 2017 (Saturday Night - Wednesday Night) Cold front will exit the CWA early on Saturday night from west to east. Along and ahead of the front, there will exist at least a chance of showers and thunderstorms. Severity is highly unknown as atmosphere may be overworked and stabilized ahead of the actual cold front due to antecedent convection. Severe threat regardless would likely be confined to the evening hours. Story behind the front continues to be the much cooler airmass which will quickly filter into the mid-Mississippi Valley beginning after the frontal passage. Below to much below normal temperatures will likely be the rule through at least Wednesday night as longwave trough amplifies overhead, and pivots southeastward toward the area by Tuesday night/Wednesday. A prolonged chance of showers appears possible beginning Monday night through Wednesday, with a closed low forming at midlevels. Cannot rule out a few thunderstorms on Monday and Tuesday, particularly during peak heating. Coolest temperatures will likely be on Wednesday as 850-hPa temperatures drop below +5C. Look for highs in the low to mid 60s for most locations. Coldest night will likely be Wednesday Night with lows in the mid to upper 40s. (Thursday - Next Friday) A quick moderation in temperatures is likely to end the work week along with drier conditions as midlevel shortwave ridge moves toward the bi-state region. Highs by Friday look to be back to just below normal. Gosselin && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1236 PM CDT Fri May 19 2017 Scattered thunderstorms are expected to redevelop along and south of a stationary front this afternoon that currently extends from south of KCOU to north of KSTL. MVFR and some IFR ceilings will slowly lift during the afternoon hours. There will be a better chance of thunderstorms toward 00Z when a more organized band of thunderstorms moves across the area. A second area of thunderstorms is expect to move across the area between 08-12Z affecting all of the terminals. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. SPECIFICS FOR KSTL: There will be the threat for thunderstorms to redevelop late this afternoon and early this evening. The best chance for thunderstorms will be early this evening and again overnight. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. Any thunderstorms will have the potential to produce MVFR/IFR conditionals and brief gusty winds. MVFR/some IFR conditions are expect late tonight and early on Saturday morning before they improve on during the day on Saturday. Current southwest winds is expected to turn to the north this afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 3:26 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 326 PM CDT Fri May 19 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 326 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms through tonight may be severe with large hail up to the size of golf balls, wind gusts to 70 mph and a few tornadoes also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe thunderstorms are possible on Saturday, mainly across portions of southern Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. Spotters are encouraged to report any severe weather observed to the National Weather Service. Gosselin
In the hours before
Local storm report, May 19, 2:02 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG FREEBURG 38.32N 91.92W
05/19/2017 OSAGE MO EMERGENCY MNGR
METAL OUTBUILDING DESTROYED. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700419
GOSSELINLocal storm report, May 19, 2:05 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM TSTM WND DMG WARRENTON 38.82N 91.14W
05/19/2017 WARREN MO FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN IN TOWN. SEVERAL
ROOFS DAMAGED DUE TO FALLING TREE LIMBS.
&&
EVENT NUMBER LSX1700420
GOSSELINLocal storm report, May 19, 2:08 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG TROY 38.73N 89.89W
05/19/2017 MADISON IL PUBLIC
SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
SOUTTH TROY
&&
EVENT NUMBER LSX1700421
KELLYLocal storm report, May 19, 2:09 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG TROY 38.98N 90.98W
05/19/2017 LINCOLN MO PUBLIC
SHED LIFT AND DEPOSITED IN WHEAT FIELD ON HWY 61 IN
SOUTTH TROY
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX1700421
KELLYLocal storm report, May 19, 6:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG JEFFERSON CITY 38.57N 92.19W
05/19/2017 COLE MO TRAINED SPOTTER
LARGE TREE LIMB DOWN WITH SMALLER LIMBS SNAPPED AS
WELL.
&&
EVENT NUMBER LSX1700422
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:03 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| May 19, 3:29 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 13 min |
| May 19, 4:03 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Montgomery, Osage, Warren and 1 more | 42 min |
| May 19, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 33 min |
| May 19, 4:20 AM CDT | Tornado Warning | LSX | Callaway, Montgomery, Warren | 25 min |
| May 19, 4:37 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 53 min |
| May 19, 4:39 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, Washington and 1 more | 66 min |
| May 19, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.